Dear Erowid Readers: We're a small nonprofit that runs the top drug information website in the world. We have only 4 staff but serve 12 million users, and have costs like any big website: servers, power, office space, programs, and staff. To protect our independence, we don't run ads or take government funds. If everyone reading this gave $3, our fundraising would be done today. If Erowid is useful to you, take a minute to keep it online and ad-free another year!
Donate by Bitcoin
All Day Long
Methadone
by Psych0naut
Citation:   Psych0naut. "All Day Long: An Experience with Methadone (ID 67639)". Erowid.org. Sep 4, 2008. erowid.org/exp/67639

author logo  
DOSE: 40 mg oral Methadone (pill / tablet)

BODY WEIGHT: 53 kg


T 15:45 Ingested 2 methadone tablets, each of 20mg, making a total of 40mg methadone.

T 16:00 Feeling nothing. Nor am I expecting to feel anything. I know it takes a very long time for oral methadone to take effect, around 1 or 2 hours before it begins to get noticeable. Another 45 minutes to 2 hours before I'm going to feel it, damn it. Ow well, I just have to live with it. It's a bit stupid of me to take it pretty late in the afternoon though, since it's a very long acting drug, and half of it's peak will be at night when I'm sleeping. Hopefully though it will still be very present tomorrow morning when I wake up.

T 16:15 Still not feeling it, or am I feeling it? I am feeling something really subtle, a feeling of relaxation. Like I said, it's really subtle, and could possibly be placebo, but I am feeling something I wasn't feeling half an hour ago.

T 16:30 Not feeling anything yet, but it isn't even an hour after intake yet, so I know it could take some time before I will notice it. I am feeling a bit relaxed though, which I mentioned half an hour ago. It could be placebo, but since it takes such a long time to take affect for methadone, you can't really distinguish the relaxation from placebo, it probably sneaks up on you, without even noticing it until it's effects are very pronounced.

T 16:45 It's one hour after intake, and still not feeling anything noticeable yet, but like I said, it can take a couple of hours before it really kicks in. I have faith, and will be patient, I don't have a choice anyway.

T 17:15 Something is tickling my mu-opioid receptors, I can feel it! On second thought, tickling isn't the right word for it, stroking would be a better word. A nice, warm glow is spreading through my body, that's certainly a good sign. Relaxation hasn't increased much yet, but the methadone has only just became noticeable, and it will still be a while before I'm reaching plateau effects. I'll just see what happens during the oncoming hours.

T 17:45 Like I assumed, the effects of the methadone increase very slowly over time, but it has somewhat risen in strength. I feel mentally and physically sedated, and the opioid induced bodyglow has become more pronounced as well. That's one of the main things I love about opioids, the warm feeling throughout your body, like you're wrapped in a blanket. I'm shure it's going to be even better, and stay with me for a long, long time.

T 18:25 I just took a shower and wow, that felt good! It felt like perfect synergy between the warm water flowing over me, together with the warm glow caused by the methadone. I feel so relaxed now, I don't have any care in the world. I'm glad I found out how amazing it is to take a hot shower on opioids, cause now I know this for a future experience.

T 19:15 The effects have increased some more, my body is glowing even more, and I feel physically more relaxed. Unfortunately I'm feeling groggy as well, and not mentally relaxed at all, rather the opposite.

T 19:45 I just had dinner or rather I was supposed to have dinner, but I could barely eat anything. I was nauseous as well, which didn't help much with eating my evening dinner. I just took 4mg Chlorphenamine maleate to combat the nausea, and also potentiate the methadone a bit. I'm still groggy which is really annoying, I took an opioid so I should be all mellow and relaxed, but I ain't.

T 20:15 Sedation has increased more, as well as the warm glow throughout my body. The physical relaxation also increased, but the mental relaxation did not unfortunately. God damn-it! I was a bit tired as well a moment ago, but that went away.

T 20:45 I'm still groggy but a bit less sedated, maybe it's because I've been concentrating on maths all the time, since I'm doing my homework. I'm still feeling the familiar opioid glow throughout my body but is has decreased a bit in strength. The physical relaxation has also decreased somewhat. It seems as if the effects increase and decrease in strength in a wave like pattern.

T 21:30 I thought it was already subsiding a bit 45 minutes ago, well I was wrong. I was reading through my maths book and I had a lot of trouble reading all the digits in it, after a couple of seconds of focusing on the book, my vision started to blur until it was almost impossible to distinguish the digits. I've been sitting in my chair continuously for the last 45 minutes, and the longer I was sitting in the chair, the more sedated and number I started to feel. I still feel a nice body glow, it has only diminished a tiny bit, but in turn, my vision got much worse. I'm completely cross-eyed.

The grogginess has diminished a bit as well, but it better should since I'm studying with someone else and I don't want to be rude against him, he's teaching me for free for fucks sake. Physical relaxation has diminished a bit as well at the moment, but that's because I stood up to walk towards the computer to type this. As soon as I sit back on my chair again for a long while, it will increase again, getting stronger the longer I'm sitting down. Good thing the effects are going to stay with me for a long time, cause I shure appreciate it, except for the grogginess maybe.

T 22:15 Indeed the strength of the effects follow a wave-like pattern. I'm feeling nice and mellow again, just finished homework, and it's time to relax now. And indeed I'm relaxing, I finally mentally relax again, apparently the duty of having to do homework made me groggy, but I'm done now, and I've put my books away. I'm feeling physical relaxation as well, my muscles and tendos are relaxed, not so much that I can't properly move my limbs, they just feel tensionless. The bodyglow has increased in strength a bit as well again, though overall it seems to have decreased a bit in the past hour. It's been 6 and a half hour since intake, so maybe I'm slowly decent of the plateau.

T 23:00 My face is glowing, I was wrong when I said I was leaving plateau, cause I ain't. It just comes up and goes down in waves, but really, really slow waves. That's what you get when you take a very long acting opioids like methadone, it goes on well into the next day. This is really nice stuff, nothing intense really, but just a mellow relaxation for one and a half day. I'm still feeling mental and physically relaxed, just like I was 45 minutes ago. I feel sedated as well, nothing too strong, just like all the other effects I'm feeling, but certainly on the forefront. I'm going to get a good nights rest, getting out of bed tomorrow will probably be a difficult task, but I'll have to. I'm going to brush my teeth and crawl under the soft blankets of my bed.

T 23:20 Just finished brushing my teeth, and I'm going to hop into my bed. I still feel as good as I felt 20 minutes ago, so it's a bit of waste when I'm sleeping instead of enjoying methadone's nice effects, but I'll have to wake up and go to school again tomorrow, so bad luck for me. Goodnight.

Exp Year: 2007ExpID: 67639
Gender: Male 
Age at time of experience: Not Given 
Published: Sep 4, 2008Views: 41,527
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults